I had surgery in January and came off the morphine in June. It was a long slow process but I did it!
To replace the morphine, I was put on dihydrocodeine and diclofenac and paracetemol and valium (at night).
I am now addicted to the dihydrocodeine and valium. I don't want to be so decided to come off these slowly. The withdrawal symptoms for these two are far worse than the morphine. I am now on a liquid oral version as I can regulate the dose far easier with a syringe than a pill-cutter.
So, I am now down to 6ml dihydrocodeine (10mg=5ml) twice a day plus 5ml valium (10ml=4mg, so 2mg) once a day plus diclofenac twice a day and paracetemol twice or three times a day depending on the pain.
I use a tens machine too.
My back comes and goes - some days better than others but the withdrawal symptoms for this regime are foul. I have constant diarrhoea, feel sick, sweats, haven't slept for weeks, restless, miserable, etc. Morphine was much easier than this.
I don't know what to do. Whether to just say, sod it and stop the valium and dihydrocodeine and just sweat it out and be miserable - I am doing that anyway, so perhaps it is better to finish or to keep drittling away at it, coming down 1ml every 4 days and feeling like shit all the time. I don't dare drive because I have slept so little. I manage to ride my horse out and about taking the dogs for a walk in the hills on good days. I am trying to lead a normal life, I try and do lots of exercise to exhaust myself so I will sleep but I don't sleep much and am so, so tired.
I need sleep. I burst into tears at anything (crying while I type this FFS!). I am in a bad place.
So, the question really is should I just stop the lot (dihydrocodeine and valium) - can I feel any worse? Or should I keep coming down a little at a time. The pain is worst first thing in the morning and around 6pm at night. It is controlled with the paracetemol and diclofenac but tbh, I get so tired, then that doesn't work either and I look longingly at my bottle of morphine, forgetting what it took me to get off that stuff.
Any advice? Anyone?